Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2014, 2:48 PM CDT for Barren County, Metcalfe County, Monroe County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2014, 2:48 PM CDT (19:48 UTC)
- Expired
- May 14, 2014, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barren County, KY, Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:53 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KLMK 141948
SVRLMK
KYC009-169-171-142030-
/O.NEW.KLMK.SV.W.0057.140514T1948Z-140514T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM CDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 PM CDT
* AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TOMPKINSVILLE...AND MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLASGOW...SULPHUR LICK...MOUNT HERMON...CYCLONE...NOBOB...SUMMER
SHADE...TEMPLE HILL...ROSEVILLE...EIGHTY EIGHT...LUCAS...KINO...
BRISTLETOWN...RANDOLPH...HAYWOOD...NEW LIBERTY...WISDOM...
PRITCHARDSVILLE...SLICK ROCK...ECHO AND LECTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3670 8567 3689 8597 3681 8605 3681 8607
3682 8607 3683 8605 3684 8607 3708 8605
3707 8568
TIME...MOT...LOC 1948Z 169DEG 39KT 3677 8578
HAIL...1.00IN
WIND...60MPH
$$
JSD1 follow-up statement
910
WWUS53 KLMK 142024
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT WED MAY 14 2014
KYC009-169-171-142034-
/O.CAN.KLMK.SV.W.0057.000000T0000Z-140514T2030Z/
METCALFE KY-MONROE KY-BARREN KY-
324 PM CDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARREN...NORTH CENTRAL
MONROE AND SOUTHWESTERN METCALFE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3670 8567 3689 8597 3681 8605 3681 8607
3682 8607 3683 8605 3684 8607 3708 8605
3707 8568
TIME...MOT...LOC 2024Z 169DEG 39KT 3715 8587
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:42 PM CDT, 6 minutes earlier.
Area forecast discussion, May 14, 2:42 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT Wed May 14 2014
.SHORT TERM (Now through Thursday Night)...
Issued at 335 PM EDT Wed May 14 2014
...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
...EXCESSIVE RAINFALL THIS AFTERNOON AND TONIGHT WILL RESULT IN
FLASH FLOODING IN PORTIONS OF SOUTHEASTERN INDIANA AND CENTRAL
KENTUCKY...
Surface frontal boundary is currently stalled out across central
Kentucky this afternoon. While diffuse, the boundary appears to be
in between I-65 and I-75 corridor. A developing low pressure center
was located across southwest Tennessee...just east of Memphis. This
feature is expected to move north-northeastward this afternoon and
tonight bringing several rounds of strong to severe thunderstorms.
These storms will also be capable of producing torrential, tropical
like rainfall in a short amount of time.
In the near term, the first wave of convection is moving through the
Bluegrass region of east-central Kentucky. This activity will
continue to move northeastward into Ohio over the next few hours.
Secondary wave of storms continues to develop over middle
Tennessee. The latest multi-model consensus suggests that these
storms will get stronger with time as they encounter an unstable
atmosphere with plenty of moisture available. A third wave of
storms continues to develop along/just ahead of the surface wave out
over southwestern Tennessee. These storms will also train
northeastward into our region this afternoon and evening.
The storms this afternoon will be strong to severe with damaging
winds and large hail being the main severe weather hazards. While
model proximity soundings show generally unidirectional shear
profiles, low-level winds will back to the southeast ahead of the
approaching surface low. This will create a favorable profile for
storms to acquire rotating updrafts. Thus, still believe that we
will have to deal with an isolated tornado threat for the next
several hours. The highest threat of isolated tornadoes still looks
to be generally east of the I-65 corridor. The only downside to the
tornado threat will be lesser instability due to convective
overturning due to previous convection rolling across the region.
In fact, the highest tornado threat may lie just to our northeast
across southern and central Ohio where combination of best
shear/instability co-exist. Due to the anticipated shear profiles,
a Tornado Watch remains in effect until 800 PM EDT for portions of
SE IN and much of central KY.
A larger/emerging concern is the potential for excessive rainfall
and training of convection over repeated areas this afternoon and
evening. As wave one exits the Bluegrass, waves two and three will
likely train across central Kentucky. Precipitable water values
continue to run near 1.5 inches which is way above mid May levels.
The continued strong confluence out ahead of the approaching low
will result in a deep plume of tropical moisture advecting into our
region. Rainfall amounts of 2-4 inches with locally higher amounts
will be possible in a rather narrow corridor across SE IN and
central KY. Given the rainfall of late, much of this rainfall will
result in run off and lead to hydrological problems. For this
reason, a Flash Flood Watch has been posted for a good portion of
our region.
Rainfall is expected to diminish from west to east later tonight as
the surface low pulls northeast and drags the stalled out cold front
to the east. Much cooler weather will push into the
region...especially in the west as temperatures fall into the upper
40s to lower 50s. The far eastern sections may stay warm for the
overnight period until the front clears the region after dawn on
Thursday. A continued drying trend is expected on Thursday with
scattered showers diminishing to isolated showers during the
afternoon hours. Temperatures are going to be cooler than average
with highs in the lower 60s. Secondary vorticity lobe will move
into the region tomorrow night braining more scattered showers to
the region. Lows look to cool into the lower 40s.
.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed May 14 2014
Friday through Wednesday...
An amplified yet slowly progressive 500mb upper air pattern will, on
Friday feature an unseasonably deep trough centered right over the
western Great Lakes. The main trough axis will swing eastwards
through the Commonwealth Friday. However, additional energy diving
down the backside of this feature will bring a second shortwave
across Tennessee Saturday afternoon.
Basically, this weekend will stay cool, with occasional cloudy
periods and temperatures that will average over 10 degrees blow our
mid-May averages of 55 and 75 degrees. Cool mid-level temperatures
will promote afternoon cloudiness. Despite highs only in the low to
mid 60s, scattered showers may develop during the afternoon,
continuing through the mid-evening hours. The shortwave which
rotates across the Tennessee Valley Saturday will bring rain to our
south, with just a chance of some light showers across our southern
counties. Temperatures Saturday will stay just as cool as Friday,
with highs in the lower 60s and lows in the mid 40s.
500mb ridging will begin to build across the plains on Sunday.
However cyclonic flow from the receding Great Lakes upper trough
will delay any immediate warmup until Monday. Under partly cloudy
skies, temperatures will rise a few degrees Sunday towards the upper
60s.
500mb heights will build over the Lower Ohio Valley beginning Monday
as the plains ridge builds eastwards. A robust warming trend will
begin Monday and last through at least Wednesday, when 500mb ridging
is forecast to lie right over the region. With dry conditions
expected, highs will rise from the mid to upper 70s Monday to the
mid 80s by Wednesday.
&&
.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed May 14 2014
Stalled out cold front currently resides across central Kentucky
this afternoon. A developing area of low pressure over west-central
Mississippi is forecast to move northeastward through KY later this
afternoon and evening. This will bring several waves of showers and
thunderstorms to the region.
Ceilings and visibilities will fluctuate this afternoon at the
terminals. For the most part, VFR conditions will prevail outside
of any thunderstorms. Within the thunderstorms, gusty winds and
ceilings/visibilities dropping to IFR levels can be expected. The
best chances of convection look to be between 14/18Z and 15/00Z.
Once the wave of low pressure pulls off to the east, combination of
low clouds and fog/haze/mist will be likely at the terminals
tonight. MVFR visibilities and IFR ceilings are likely to be found
at the terminals after 15/02Z.
Surface winds will start off light and variable, then shift to the
southeast this afternoon. After the low moves northeast of the
region, southwesterly winds are expected...which will gradually turn
more west/northwesterly toward 15/12Z.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Thursday morning FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH through Thursday morning FOR INZ078-079-
090>092.
&&
Short Term........MJ
Long Term.........JSD
Aviation..........MJHazardous weather outlook, May 14, 12:03 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM EDT WED MAY 14 2014 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 151715- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ ...TORNADO WATCH 154 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-151715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/MJP/MJ
In the hours before
Special weather statement, May 14, 1:38 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 238 PM EDT WED MAY 14 2014 KYZ036-037-041-042-141910- BOURBON KY-FAYETTE KY-HARRISON KY-SCOTT KY- 238 PM EDT WED MAY 14 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEADOWTHORPE...AND MOVING NORTHEAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GEORGETOWN... U K ARBORETUM... THOROUGHBRED ACRES... NORTHLAND... MEADOWTHORPE... SPINDLETOP ESTATES AND DONERAIL... NEW ZION AND MATTOXTOWN... GEORGETOWN SCOTT COUNTY AIRPORT AND NEWTOWN... CENTERVILLE AND OXFORD... THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 113 AND 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3842 8447 3831 8424 3801 8450 3804 8464 TIME...MOT...LOC 1838Z 208DEG 25KT 3808 8453 JDG
Local storm report, May 14, 1:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 5 W LEXINGTON 38.04N 84.55W
05/14/2014 FAYETTE KY BROADCAST MEDIA
TREE DOWN. LEX AIRPORT HAD 44 KNOT GUST. 12000 WITHOUT
POWER IN FAYETTE COUNTY.
&&
EVENT NUMBER LMK1400552
CMCLocal storm report, May 14, 2:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WILMORE 37.87N 84.66W
05/14/2014 JESSAMINE KY PUBLIC
SECTIONS OF ROOFING COVER BLOWN OFF BUILDING.
&&
EVENT NUMBER LMK1400553
CMCLocal storm report, May 14, 2:09 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL LEXINGTON 38.04N 84.46W
05/14/2014 E1.00 INCH FAYETTE KY NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED ONE INCH HAIL
COVERING INTERSTATE 64 JUST WEST OF LEXINGTON.
&&
EVENT NUMBER LMK1400554
JSDLocal storm report, May 14, 2:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 SE VERSAILLES 38.02N 84.69W
05/14/2014 M1.25 INCH WOODFORD KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1400555
CMCSpecial weather statement, May 14, 2:46 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT WED MAY 14 2014
KYZ042-043-049-142015-
BOURBON KY-CLARK KY-NICHOLAS KY-
346 PM EDT WED MAY 14 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF MOUNT
STERLING...AND MOVING NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WINCHESTER...
CARLISLE...
PLUM AND LITTLE ROCK...
JACKSTOWN...
EAST UNION...
MOOREFIELD AND WESTON...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3818 8398 3812 8407 3794 8396 3785 8401
3788 8417 3802 8424 3834 8413 3845 8402
3844 8397 3842 8394 3837 8391 3837 8388
3835 8385 3831 8383
TIME...MOT...LOC 1946Z 219DEG 27KT 3813 8410
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:13 PM CDT | Special Weather Statement | LMK | Larue | 27 min |
| May 13, 8:29 PM CDT | Special Weather Statement | LMK | Anderson | 31 min |
| May 13, 8:39 PM CDT | Special Weather Statement | LMK | Washington | 31 min |
| May 13, 8:50 PM CDT | Special Weather Statement | LMK | Nelson | 30 min |
| May 13, 9:36 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| May 13, 10:04 PM CDT | Special Weather Statement | LMK | Henry | 31 min |
| May 14, 7:05 AM CDT | Special Weather Statement | LMK | Hancock | 45 min |
| May 14, 7:14 AM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 7:20 AM CDT | Flash Flood Warning | LMK | Hancock | 4 hr |
| May 14, 12:40 PM CDT | Special Weather Statement | LMK | Adair, Taylor | 45 min |
| May 14, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 30 min |
| May 14, 12:54 PM CDT | Special Weather Statement | LMK | Casey, Lincoln | 46 min |
| May 14, 1:11 PM CDT | Special Weather Statement | LMK | Fayette | 29 min |
| May 14, 1:13 PM CDT | Special Weather Statement | LMK | Clinton, Russell | 27 min |
| May 14, 1:23 PM CDT | Special Weather Statement | LMK | Mercer | 27 min |
| May 14, 1:38 PM CDT | Special Weather Statement | LMK | Scott | 32 min |
| May 14, 1:50 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 12 hr |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 25 min |
| May 14, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 19 min |
| May 14, 2:36 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 29 min |
| May 14, 2:46 PM CDT | Special Weather Statement | LMK | Clark, Nicholas | 29 min |
| May 14, 3:29 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| May 14, 3:36 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe | 114 min |
| May 14, 3:38 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 32 min |
| May 14, 3:54 PM CDT | Special Weather Statement | LMK | Barren | 31 min |
| May 14, 4:01 PM CDT | Flash Flood Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe | 5 hr |
| May 14, 4:06 PM CDT | Areal Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson | 3 hr |
| May 14, 4:20 PM CDT | Special Weather Statement | LMK | Green | 30 min |
| May 14, 5:06 PM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 5:19 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 14, 5:30 PM CDT | Special Weather Statement | LMK | Logan | 45 min |
| May 14, 5:46 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Ohio | 119 min |
| May 14, 5:46 PM CDT | Special Weather Statement | LMK | Butler, Warren | 29 min |
| May 14, 5:55 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| May 14, 6:45 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.